Wildfire, Searcy
- When
- March 12, 12:00 PM CST to 9:00 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A wildfire 4 miles south of Snowball burned 236 acres.
Continuing drought conditions, along with periodic low humidities and gusty winds created conditions favorable for wildfires during the first part of March.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Continuing drought conditions, along with periodic low humidities and gusty winds created conditions favorable for wildfires during the first part of March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 12, 10:51 AM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1051 AM CST SAT MAR 12 2011 .UPDATE... HIGH PRESSURE CONTINUES SOUTHEAST OF ARKANSAS. A WEAK COLD FRONT LIES ACROSS NORTH ARKANSAS...AND WILL NOT MOVE MUCH THROUGH THE DAY. SOUTH OF THE FRONT...STRONGER SOUTH WINDS ARE EXPECTED. GUSTS TO 25 MPH ARE EXPECTED. 35KT WINDS ARE NOTED ON THE MORNING SOUNDING AND THESE WILL BE MIXED DOWN TO THE SURFACE THIS AFTERNOON. REST OF FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 603 AM CST SAT MAR 12 2011/ AVIATION...12Z TAF CYCLE LEADING EDGE OF LOW CLOUDS WORKING INTO SWRN AR ATTM. THE CLOUDS ARE EXPECTED TO MOVE INTO PARTS OF CNTRL AND SERN AR OVR THE NEXT FEW HRS...PRODUCING SOME MVFR CIGS. OTRW...VFR CONDS WL CONT THRU THE EARLY EVENING HRS. A WEAK FNTL BNDRY WL DROP INTO NRN AR TODAY AND THEN STALL OUT. LOW LVL MOISTURE WL INCRS VCNTY OF THE BNDRY LATER TODAY. MVFR CIGS WL RETURN TO MUCH OF AREA LATER TNGT...WITH A FEW SHOWERS POSSIBLE OVR NRN AR. /44/ PREV DISCUSSION... /ISSUED 345 AM CST SAT MAR 12 2011/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT WARM AIR ADVECTION ONGOING ACROSS THE STATE OF ARKANSAS THIS MORNING. TEMPERATURES BETWEEN ROUGHLY 975MB AND 850MB WILL WARM SUBSTANTIALLY TODAY. MIXED LAYER HEIGHTS WILL SUPPORT MIXING PARCELS DOWN FROM ROUGHLY 900 MB THIS AFTN...LEADING TO WIDESPREAD TEMPERATURES IN THE LOW TO MID 70S ACROSS THE SRN HALF OF THE FORECAST AREA. LOCALES IN THE NORTH WILL BE SLIGHTLY COOLER BUT NOT BY MUCH...STILL UPPER 60S. THAT BEING SAID THE TEMP FORECAST IN THE NORTH HAS SOME BUST POTENTIAL DEPENDING ON THE LOCATION OF THE COLD FRONT LATER TODAY. SPEAKING OF THE COLD FRONT...REGIONAL 06Z SFC ANALYSIS HAD A COLD FRONT DRAPED FROM THE TEXAS PANHANDLE...THROUGH NE OKLAHOMA AND UP THROUGH CENTRAL MISSOURI. THIS FRONT IS FORECAST TO SLIDE SOUTH INTO SRN MISSOURI/NRN ARKANSAS BY LATE THIS AFTERNOON OR EARLY EVENING. IF THE FRONT MAKES IT INTO THE NRN PART OF THE STATE BY EARLY AFTERNOON THE FORECAST HIGHS MAY BE SOME 3-5 DEGREES TOO WARM. WEAK ASCENT ACROSS THIS BOUNDARY OVER THE NEXT 24 HOURS WILL INCREASE CLOUD COVER AND INTRODUCE RAIN CHANCES AGAIN. CUT BACK CLOUD COVER FOR MUCH OF TODAY BASED ON THE GFS/EURO BEING A BIT TOO MOIST IN THE LOW LEVELS. THE NAM HAS A BETTER HOLD ON PRESENT LOW LEVEL MOISTURE SO HAVE TRENDED IN THAT DIRECTION. BY SHORTLY AFTER MIDNIGHT TONIGHT IT IS EXPECTED THAT MOISTURE ADVECTION ACROSS THE FRONTAL BOUNDARY WILL BE STRONG ENOUGH TO SUPPORT SOME SCATTERED SHOWERS ACROSS THE NORTH PART OF THE STATE. AS FRONT DRIFTS FROM NRN ARKANSAS TONIGHT...TO CENTRAL ARKANSAS ON SUNDAY...SHOWERS WILL INCREASE IN COVERAGE FOR A CHANCE OF SHOWERS ACROSS THE FORECAST AREA. BY THEN...MOSTLY CLOUDY TO CLOUDY SKIES ARE EXPECTED ACROSS THE STATE. THROUGH SUN AFTERNOON/EVENING...UPPER LEVEL FLOW WILL HAVE BEEN ZONAL AND LARGELY PARALLEL TO THE FRONT. SUN NIGHT AND INTO MON HOWEVER...UPPER FLOW AMPLIFIES A BIT AS ANOTHER DISTURBANCE PUSHES INTO THE SRN PLAINS/MID SOUTH. WITH LIFT ACROSS THE FRONTAL BOUNDARY BEING A BIT MORE SUBSTANTIAL DURING THAT TIME...WILL GO WITH LIKELY POPS AND INCLUDE MENTION OF ISOLD THUNDER. ANY STORMS PRESENT WILL BE ELEVATED AND NON-SEVERE. FRONTAL BOUNDARY WILL PUSH SOUTH OF THE AREA BY MONDAY EVENING AS THE UPPER TROUGH SWINGS THROUGH. PRECIP SHOULD BE DONE WITH BY MIDNIGHT MONDAY NIGHT. BY TUE MORNING H85 FLOW WILL HAVE TURNED BACK OUT OF THE SOUTH...BUT COOL NE SFC WINDS WILL KEEP TEMPS LIMITED TO THE MID 60S IN THE WARMER SOUTHERN ZONES...AND UPPER 50S TO LOW 60S UP NORTH. LONG TERM...WEDNESDAY THROUGH FRIDAY THE PD WL BE DOMINATED BY A WARMING TREND AS S/SWLY SFC WINDS INCRS ACRS THE REGION. CONTD TO FOLLOW THE ECMWF/CANADIAN SOLUTIONS AS THE GFS RMNS THE OUTLIER...ESP EARLY IN THE PD. A WEAK UPR TROF IS FCST TO PASS THRU THE REGION EARLY WED. WHILE THE ECMWF AND CANADIAN RMN DRY WITH A SFC HIGH OVR THE FA...THE GFS INDCS SCTD RAIN CHCS WITH THE UPR FEATURE. GENERAL CONSENSUS ATTM IS TO DISREGARD THE GFS SOLUTION. THE SFC RDG WL EVENTUALLY SHIFT EWD AWAY FM AR LATE WED/WED NGT... ALLOWING WARM SLY WINDS TO RETURN ACRS THE FA. TEMPS WL RETURN TO ABV NORMAL LVLS THRU THE REST OF THE PD. A WEAK FNTL BNDRY IS FCST TO MOVE INTO NERN AR LATE FRI...BUT WL ENCOUNTER HIGH PRES ALOFT OVR THE NRN GULF WHICH WOULD LIMIT IT/S SWD PROGRESSION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 49 57 42 / 0 20 30 40 CAMDEN AR 76 54 66 53 / 0 10 30 40 HARRISON AR 70 45 57 41 / 0 20 30 40 HOT SPRINGS AR 74 54 63 49 / 0 10 30 40 LITTLE ROCK AR 73 53 62 47 / 0 10 30 40 MONTICELLO AR 76 54 66 52 / 0 10 30 40 MOUNT IDA AR 73 53 63 49 / 0 10 30 40 MOUNTAIN HOME AR 70 47 56 41 / 0 20 30 40 NEWPORT AR 69 49 57 43 / 0 10 30 40 PINE BLUFF AR 74 53 65 50 / 0 10 30 40 RUSSELLVILLE AR 72 51 61 45 / 0 20 30 40 SEARCY AR 68 50 59 44 / 0 10 30 40 STUTTGART AR 71 52 62 47 / 0 10 30 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT MAR 12 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT MAR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
2 wildfire. Local standard time, as filed.
A wildfire 4 miles south of Snowball burned 236 acres.
A wildfire 2 miles southeast of Snowball burned 162 acres.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 278015, 278016.